Skip to main content


Matthew Wascher

Assistant Professor

Full-Time Faculty

College of Arts and Sciences: Mathematics


Email: Matthew Wascher
Phone: 937-229-2406
SC 329D


  • Ph.D., Statistics, The Ohio State University, 2020


Matthew Wascher received his Ph.D. in Statistics from The Ohio State University and spent one year at The Ohio State University Mathematical Biosciences Institute before joining the Department of Mathematics at the University of Dayton in 2021. His research interests lie in applications of probability and statistics to problems in biology and public health.

Research interests

  • Infectious Disease Modeling
  • Interacting Particle Systems
  • Phylogenetics
  • Mathematical Biology

Selected publications

Wascher, M. and Kubakto, L. “On the effects of selection and mutation on species tree inference.” Molecular Phylogenetics and Evolution. 2023. 179. 

Evans, E. M., Wascher, M., Goldstein, D. L., Krane, C. M. “Repeated freeze-thaw cycles in freeze tolerant treefrogs: Novel intra-individual variation of integrative biochemical, cellular, and organismal responses.” American Journal of Physiology-Regulatory, Integrative and Comparative Physiology. 2023. 324(2), R196-R206.

Klaus, C., Wascher, M., KhudaBukhsh, W. R., Rempala, G. A. “Likelihood-Free Dynamical Survival Analysis Applied to the COVID-19 Epidemic in Ohio.” Mathematical Biosciences and Engineering. 2022. 20(2), 4103-4127. 

Chatterjee, S., Sivakoff, D., Wascher, M. “The effect of avoiding known infected neighbors on the persistence of a recurring infection process.” Electronic Journal of Probability. 2022. 27, 1-40. 

Klaus, C., Wascher, M., KhudaBukhsh, W. R., Tien, J. H., Rempala, G. A., Kenah, E. “Assortative mixing among vaccination groups and biased estimation of reproduction numbers.” The Lancet Infectious Diseases. 2022. 22(5), 579-581.

Wascher, M. and Kubatko, L. “Consistency of SVDQuartets and maximum likelihood for coalescent-based species tree estimation.” Systematic Biology. 2021. 70(1), 33-48.